Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 237, NWS Cleveland, OH

August 23, 2007Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 23, 2007, 10:58 AM EDT for Trumbull County, Ohio. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2007, 10:58 AM EDT (14:58 UTC)
Expired
Aug 23, 2007, 11:45 AM EDT
In force
47 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 102 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 11:10 AM EDTTSTM WND DMG2 W Kinsman, OHONE LARGE BRANCH DOWN IN FARMDALE...ONE LARGE BRANCH DOWN 1 MILE NORTH OF FARMDALE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 3.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1968 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1968 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 231458
SVRCLE
OHC155-231545-
/O.NEW.KCLE.SV.W.0237.070823T1458Z-070823T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1058 AM EDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TRUMBULL COUNTY IN NORTHEAST OHIO

* UNTIL 1145 AM EDT

* AT 1052 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  KINSMAN...OR ABOUT 14 MILES NORTHEAST OF WARREN...AND MOVING EAST
  AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ORANGEVILLE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4149 8073 4131 8069 4128 8054 4148 8050

$$

KIELTYKA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 7:26 AM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Aug 23, 7:26 AM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
726 AM EDT THU AUG 23 2007

.SYNOPSIS...
A WARM FRONT EXTENDING ACROSS THE AREA THIS MORNING WILL MOVE
NORTH TODAY AND ALLOW VERY WARM MOIST AIR TO SPREAD IN FROM THE
SOUTHWEST. THE HOT HUMID AIR WILL CONTINUE THROUGH FRIDAY.
SATURDAY A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION. HIGH
PRESSURE WILL BUILD IN FOR SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
RADAR SHOWS MORE THUNDERSTORMS ACROSS NORTHERN INDIANA EXTENDING
WEST ACROSS ILLINOIS AND INTO IOWA. NAM AND GFS BRINGS THE SHORT
WAVE ASSOCIATED WITH THE MCS INTO THE AREA THIS MORNING. THE STORMS
ARE MOVING EAST AND WILL REACH THE TOLEDO/FDY BETWEEN 5 AND
515AM. WOULD EXPECT A QUICK HALF TO ONE INCH. WHILE THERE IS NO
FORCING IN PLACE TO INITIATE CONVECTION...AIRMASS WILL BE TOO
UNSTABLE THIS AFTERNOON TO NOT RETAIN AT LEAST CHC POPS. FLASH
FLOODING WILL REMAIN POSSIBLE TODAY WITH THE STORMS SO WILL EXTEND
THE FFA THROUGH THE AFTERNOON. EXPECT HIGH TEMPS TO MOVE INTO THE
90S ACROSS MUCH OF THE AREA TODAY. TONIGHT THE COLD FRONT WILL BE
APPROACHING FROM THE NORTHWEST. IT IS LOOKING LIKE WE MAY SQUEEK
BY WITH A DRY NIGHT SINCE CONVECTION SHOULD REMAIN TO OUR NW ALONG
THE BOUNDRY. SO FOR NOW WILL GO WITH A DRY FCST.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
NO BIG CHANGE FOR FRIDAY...STILL WARM MOIST AND UNSTABLE AIRMASS.
WILL CONTINUE WITH CHC POPS. COLD FRONT MOVES THROUGH EITHER
FRIDAY NIGHT OR SATURDAY DEPENDING ON MODEL. EXPECT THUNDERSTORMS
WITH THE BOUNDRY ALTHOUGH GIVEN TIMING DIFFERENCES WILL GO WITH
CHC POPS BOTH PERIODS FOR NOW. SATURDAY WILL LIKELY BE A COUPLE
DEGREES COOLER THAN FRIDAY AS UPPER HEIGHTS BEGIN TO DROP. COOLER
STILL ON SUNDAY AS HIGH PRESSURE BUILDS IN.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GENERALLY FAIR WEATHER IS EXPECTED DURING THE PERIOD AS AN UPPER
LEVEL RIDGE PERSISTS OVER THE EASTERN HALF OF THE US. THE PATTERN
BEGINS TO CHANGE ON WEDNESDAY AS BOTH THE ECMWF AND GFS BEGIN TO
LOWER HEIGHTS IN THE UPPER GREAT LAKES AS AN UPPER LEVEL TROF
DEVELOPS AND PROGRESS EASTWARD.

&&

.AVIATION /11Z THURSDAY THROUGH MONDAY/...
CLUSTER OF THUNDERSTORMS MOVING EAST NORTHEAST ACROSS INDIANA AND
SOUTHERN MICHIGAN WILL MOVE INTO THE TOLEDO AREA. WILL ACCOUNT
FOR THIS IN THE TOLEDO TAF. REST OF THE AREA WILL HAVE TO DEAL
WITH SOME LIGHT MIST THIS MORNING. WINDS ARE STAYING UP FROM THE
SOUTH AT AROUND 5 TO 8 KNOTS.

MOIST AND UNSTABLE AIR MASS WILL ALLOW FOR SOME SCATTERED
THUNDERSTORM DEVELOPMENT TO OCCUR THROUGH THE DAY. WILL COVER THIS
WITH VICINITY FOR NOW SINCE ACTIVITY WILL SO WIDELY SCATTERED AT
THIS POINT. BEST CHANCE IS UP NEAR THE LAKE WHERE LOWER LAYERS
REMAIN WELL MIXED. SOUTHERN PORTIONS OF THE AREA APPEAR TO BE
CAPPED ENOUGH TO KEEP THUNDERSTORMS FROM GETTING OUT OF HAND. THEY
DEVELOP AND DISSIPATE PRETTY FAST.

WINDS DURING NEXT 24 HOURS WILL BE LIGHT SOUTHERLY INCREASING THIS
AFTERNOON OVER WESTERN HALF OF THE AREA.

OUTLOOK FRIDAY THROUGH MONDAY...COLD FRONT FORECAST TO MOVE
THROUGH OHIO AND PENNSYLVANIA ON SATURDAY. SHOWERS AND
THUNDERSTORMS WITH LOCALLY REDUCED CIGS AND VSBYS CAN BE EXPECTED
FRIDAY AND SATURDAY WITH SIGNIFICANT IMPROVEMENT TO VFR BY SUNDAY.
FAVORABLE CONDITIONS WILL REMAIN THROUGH EARLY NEXT WEEK.

&&

.MARINE...
STATIONARY FRONT HAS FINALLY SHIFTED NORTHEAST AS A WARM FRONT AND
IS NOW BISECTING THE LAKE ALTHOUGH IT IS FAIRLY DIFFUSE AT THIS
TIME.  WINDS ARE GENERALLY LIGHT SOUTHEAST.  THEY WILL CONTINUE TO
BE LIGHT WEDNESDAY NIGHT AND THURSDAY WITH A PREDOMINATE SOUTHERLY
FLOW SETTING UP ACROSS THE ENTIRE LAKE.

A SLOW MOVING COLD FRONT WILL BECOME ESTABLISHED ACROSS THE CENTRAL
LAKES...NOT PRESSING SOUTHEAST UNTIL A FINAL WAVE OF LOW PRESSURE
SATURDAY TAKES THE COLD FRONT ACROSS LAKE ERIE.  CHANCES FOR SHOWERS
AND THUNDERSTORMS WILL CONTINUE UNTIL THAT COLD FRONTS PASSAGE.
GUIDANCE SHOWING SOUTH-SOUTHWEST WINDS TO INCREASE ACROSS THE LAKE
APPROACHING 20KT BY FRIDAY MORNING. HIGH PRESSURE BUILDS IN FOR
SUNDAY INTO MONDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR OHZ003-
     006>011-017>021-027>032-036>038-047.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...GARNET
AVIATION...LOMBARDY
MARINE...LOMBARDY
Hazardous weather outlook, Aug 23, 4:32 AM EDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
432 AM EDT THU AUG 23 2007

LEZ142>149-162>169-OHZ012>014-022-023-033-089-PAZ001>003-240845-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LAKE-GEAUGA-
ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
432 AM EDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ009>011-017>021-027>032-036>038-047-240845-
ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX-
432 AM EDT THU AUG 23 2007

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>008-240845-
LUCAS-WOOD-OTTAWA-SANDUSKY-
432 AM EDT THU AUG 23 2007

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH

ALSO THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS COULD BECOME
SEVERE TODAY WITH DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 5:23 AM EDTSpecial Marine WarningCLE67 min
Aug 23, 9:09 AM EDTMarine Weather StatementCLE2 hr
Aug 23, 9:33 AM EDTSpecial Marine WarningCLE117 min
Aug 23, 9:57 AM EDTAreal Flood AdvisoryCLEStark7 days

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.